Aa
A
A
Close
Avatar universal
Peripheral nerve hyperexcitability - do you have any of these symptoms?
I submitted a request to add an additional forum to MedHelp to cover Peripheral nerve hyperexcitability (PNH) disorders, which sometimes have very similiar symptoms to MS.  So far I haven't heard any feedback on whether it will be added or not. (http://www.medhelp.org/posts/show/674264)  I take that as "probably not"...  :(

Peripheral nerve hyperexcitability (PNH) covers a spectrum of disorders that exhibit the symptoms of continuous involuntary muscle fiber activity. A variety of names have been used to describe these symptoms.  Some of these include Neuromyotonia or Isaacs syndrome (http://www.ninds.nih.gov/disorders/isaacs_syndrome/isaacs_syndrome.htm), cramp fasciculation syndrome (CFS), benign fasciculation syndrome (BFS)(http://wrongdiagnosis.com/b/benign_fasciculation_syndrome/intro.htm), benign cramp fasciculation syndrome (BCFS), continuous muscle fiber activity, continuous motor nerve discharges, and myokymia.

Do any of you also have these symptoms?

Mark


Cancel
5 Answers
Page 1 of 1
Avatar universal
My doctor says that I have BCFS because I have the muscle twitching and muscle cramping, however I think that my vision has gotten worse over the last 2 months or so too.  The reason it stands out to me is because I *just* got my eyes checked and got new glasses about 3 months ago and I could see perfect with them, but not now.  Things seems blurry now.  Isn't vision changes a symptom of MS???

Mark
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
338416 tn?1420049302
I have muscle twitching and muscle cramping, along with constant muscle tension - all these are symptoms of MS, along with vision changes.
Comment
Cancel
338416 tn?1420049302
Comment
Comment
Submit Comment
Avatar universal
What meds do your doctor(s) have you on to relieve the symptoms?  Are any of them helping?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
198419 tn?1360245956
Hi Mark, welcome!

I was dx'd with MS last year.  I do get fleeing jerky involuntary type things going on, but it's not constant and not sure how to describe but it's basically like a hyper sensitivity thing, but my spasms are controlled with baclofen.  

Are you concerned that your dx is off? Due to the additional symptoms you are experiencing? i.e., blurry vision, etc?  It would be understandable, Mark.

I'm glad you came along.  I don't know anything really about PNH, but always grateful to learn more.  What types of workup does this dx require?

Hope you are able to stick around,
ttys,
Shelly
Comment
Cancel
198419 tn?1360245956
Comment
Comment
Submit Comment
Avatar universal
I saw a neurologist in August.  The neurologist performed an EMG, EEG, and an MRI with contrast.  They don't see any lesions during the MRI.

My symptoms: I had/have fatigue, exercise intolerance, muscle spasms daily, and muscle cramps that would wake me up in the middle of the night in random places.  These cramps were similar to getting a charley horse, but in my neck, bicep, traps, or hip/thigh, basically any muscle is possible to cramp up.  That muscle would be sore or "pulled" feeling all the next day.  I also was having arthritic symptoms in both hands, feet joints, and knees.  They tested me for gout and Rheumatoid Arthritis (RA) but both tests came up negative as well.   I was actually admitted into the hospital last April because I was having sharp shooting pains in my chest, exactly where my heart is.  It turns out that the cardiologist and the neurologist suspected that it was actually the muscles that connect to my sternum were cramping, mimicking the "heart attack" pains!  That is what started me down this road to begin with.

Since I was diagnosed with BCFS, my neurologist prescribed me Clonazepam (generic form of Klonopin) to take at bedtime which has not gotten rid of the muscle spasms 100%, however it knocks me out so I have been getting restful sleep which has helped me quite a bit overall.  Then during the day I take Oxcarbazepine (generic form of Trileptal) which is supposed to reduce symptoms, it may help some but not 100%...  One of the side effects of this medicine is changes in vision, I just read on webmd.com.  Maybe that is what is happening.  Guess I need to talk to my doctor about it.

Mark
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
Avatar f tn
Blank
essdipity
1831849 tn?1383231992
Blank
kwarendorf
Great Neck, NY
667078 tn?1316004535
Blank
HVAC
Durham, NC
987762 tn?1331031553
Blank
supermum_ms
Australia
5265383 tn?1453516751
Blank
aspen2
ON
144586 tn?1284669764
Blank
caregiver222